Alert archive / Indiana / Gale Warnings in 2015

Gale Warning 32, NWS Northern Indiana

December 23, 2015

NWS Northern Indiana issued this gale warning at Dec 23, 2015, 4:36 AM EST. It took effect at Dec 23, 2015, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 4:36 AM EST (09:36 UTC)
In effect from
Dec 23, 2015, 7:00 PM EST
Expired
Dec 24, 2015, 10:00 AM EST
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WHUS73 KIWX 230936
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EST WED DEC 23 2015

LMZ043-046-231745-
/O.CON.KIWX.SC.Y.0062.151223T1400Z-151224T0000Z/
/O.UPG.KIWX.GL.A.0009.151224T0000Z-151224T0900Z/
/O.NEW.KIWX.GL.W.0032.151224T0000Z-151224T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 AM EST WED DEC 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...
  VEERING SOUTHWEST AND INCREASING TO 35 KNOT GALES TONIGHT. A FEW
  STORM FORCE GUSTS TO 50 KNOTS POSSIBLE TONIGHT.

* WAVES: 3 TO 5 FEET TODAY BUILDING TO 8 TO 12 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
080 
WHUS73 KIWX 231511
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EST WED DEC 23 2015

LMZ043-046-232315-
/O.CON.KIWX.SC.Y.0062.000000T0000Z-151224T0000Z/
/O.CON.KIWX.GL.W.0032.151224T0000Z-151224T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1011 AM EST WED DEC 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM
EST THIS EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY... 
  VEERING SOUTHWEST AND INCREASING TO 35 KNOT GALES TONIGHT. A 
  FEW STORM FORCE GUSTS TO 50 KNOTS POSSIBLE TONIGHT. 

* WAVES: 3 TO 5 FEET TODAY BUILDING TO 8 TO 12 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
923 
WHUS73 KIWX 232103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED DEC 23 2015

LMZ043-046-240515-
/O.CON.KIWX.SC.Y.0062.000000T0000Z-151224T0000Z/
/O.CON.KIWX.GL.W.0032.151224T0000Z-151224T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST WED DEC 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM
EST THIS EVENING. 

* WINDS: SOUTH 20 TO 30 KNOTS VEERING SOUTHWEST AND INCREASING TO
  35 KNOT GALES AROUND MIDNIGHT. GUSTS UP TO 35 KNOT GALES THIS
  EVENING INCREASING TO FREQUENT 45 KNOT GALES WITH A FEW STORM
  FORCE GUSTS TO 50 KNOTS POSSIBLE OVERNIGHT.

* WAVES: 3 TO 6 FEET TODAY BUILDING TO 6 TO 12 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
844 
WHUS73 KIWX 240317
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EST WED DEC 23 2015

LMZ043-046-241130-
/O.CON.KIWX.GL.W.0032.000000T0000Z-151224T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 PM EST WED DEC 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* WINDS: SOUTHWEST GALES TO 35 KNOTS EASING TO 20 TO 30 KNOTS
  AROUND DAYBREAK. GUSTS UP TO 45 KNOT GALES WITH A FEW GUSTS TO
  50 KNOTS POSSIBLE EARLY THURSDAY MORNING.

* WAVES: BUILDING TO 8 TO 13 EARLY MORNING...SUBSIDING TO 5 TO 10
  FEET AROUND DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
536 
WHUS73 KIWX 241000
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EST THU DEC 24 2015

LMZ043-046-241500-
/O.EXT.KIWX.GL.W.0032.000000T0000Z-151224T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
500 AM EST THU DEC 24 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: SOUTHWEST GALES TO 35 KNOTS EASING TO 15 TO 25 KNOTS THIS
  MORNING. 

* WAVES: 8 TO 12 FEET EARLY THIS MORNING...SUBSIDING TO 5 TO 8
  FEET AROUND LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
120 
WHUS73 KIWX 241459
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EST THU DEC 24 2015

LMZ043-242100-
/O.EXP.KIWX.GL.W.0032.000000T0000Z-151224T1500Z/
/O.NEW.KIWX.SC.Y.0063.151224T1500Z-151224T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-
959 AM EST THU DEC 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS DIMINISHING TO AROUND 10 KNOTS
  THIS AFTERNOON.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-241600-
/O.EXP.KIWX.GL.W.0032.000000T0000Z-151224T1500Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
959 AM EST THU DEC 24 2015

...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
386 
WHUS73 KIWX 241459 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EST THU DEC 24 2015

LMZ043-242100-
/O.EXP.KIWX.GL.W.0032.000000T0000Z-151224T1500Z/
/O.COR.KIWX.SC.Y.0063.151224T1500Z-151224T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-
959 AM EST THU DEC 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS DIMINISHING TO AROUND 10 KNOTS
  THIS AFTERNOON.

* WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-241600-
/O.EXP.KIWX.GL.W.0032.000000T0000Z-151224T1500Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
959 AM EST THU DEC 24 2015

...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 23, 3:49 AM EST, 47 minutes earlier.

Area forecast discussion, Dec 23, 3:49 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EST WED DEC 23 2015

.SYNOPSIS...
ISSUED AT 1210 AM EST WED DEC 23 2015

LOW PRESSURE TAKING A TRACK WEST OF THE AREA WILL ALLOW AN
UNSEASONABLY MILD AIRMASS TO LIFT BACK IN TODAY INTO THIS EVENING
WITH RECORD WARMTH ANTICIPATED. PERIODS OF RAIN AND SCATTERED
STORMS WILL LIKELY ACCOMPANY THE SYSTEM COLD FRONT THIS AFTERNOON
THROUGH THE EARLY OVERNIGHT...WITH GUSTY WINDS AND A LOW CHANCE
FOR SEVERE STORMS. COOLER...YET STILL ABOVE AVERAGE...TEMPERATURES
ARE THEN EXPECTED BEHIND THIS SYSTEM THURSDAY THROUGH SUNDAY WITH
CHANCES FOR RAIN RETURNING THIS WEEKEND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM EST WED DEC 23 2015

A MID/UPPER LEVEL SHORTWAVE OVER THE SOUTHERN HIGH PLAINS WILL LIFT
QUICKLY NORTHEAST AND TAKE ON A NEGATIVE TILT INTO THE WESTERN LAKES
BY THIS EVENING. ASSOCIATED ~150 METER HEIGHT FALLS WITHIN THE
LEFT EXIT REGION OF A 140 KT 3H UPPER JET STREAK EXITING THE FOUR
CORNERS WILL ALLOW A DEEPENING SFC REFLECTION TO TAKE A CENTRAL KS
(12Z)-NORTHERN MO (18Z)-WI (00-03Z) TRACK...WITH TIGHTENING
HEIGHT GRADIENT DOWNSTREAM AFFORDING A RATHER STRONG WIND FIELD BY
THIS AFTN/EVE LOCALLY. THIS WILL AID IN ADVECTING AN UNUSUALLY
MILD/MOIST AIRMASS NORTH INTO THE REGION WITH AFTN HIGHS LIKELY
EXCEEDING DAILY RECORDS FOR DEC 23.

THROUGH EARLY THIS AFTN...THIS THETA-E ADVECTION REGIME IN ADVANCE
OF AN OH VALLEY SFC WARM FRONT MAY SUPPORT SOME PATCHY DRIZZLE OR
SHOWERS WITHIN AN INCREASINGLY MOIST NEAR SFC LAYER/INVERSION...WITH
SLIGHTLY DEEPER MOISTURE ADVECTION WITH STRENGTHENING LOW LEVEL JET
POTENTIALLY CONTRIBUTING TO MORE SUBSTANTIAL ISO-SCT SHOWER
DEVELOPMENT BY MID-LATE MORNING.

ATTENTION THIS AFTERNOON THROUGH THE EARLY OVERNIGHT WILL THEN TURN
TO INCREASING SHOWER/STORM CHANCES AND A SLIGHT RISK FOR SEVERE
STORMS AS SYSTEM PRE-FRONTAL TROUGH LIFTS THROUGH MID AFTN-EARLY EVE
ON LEADING EDGE OF HEIGHT FALLS...WITH PRIMARY COLD FRONT SWINGING
THROUGH TONIGHT. WARM TEMPS ACCOMPANIED BY SFC DEWPOINTS SURGING
INTO THE MID/UPPER 50S WILL BRING A MARGINALLY UNSTABLE AIRMASS INTO
PLAY DURING THIS TIME...ESPECIALLY BY THIS EVENING INTO OUR INDIANA
COUNTIES AS SOME SLIGHT COOLING OVER NARROW LL THETAE MAX POSSIBLY
ENOUGH TO GENERATE GREATER THAN 500 J/KG OF MLCAPE IMMEDIATELY IN
ADVANCE OF COLD FRONT. THIS POTENTIAL LOW CAPE/VERY HIGH SHEAR
ENVIRONMENT WOULD BE SUPPORTIVE OF LOW TOPPED CONVECTION (ISO SVR)
IF A BROKEN/THIN CONVECTIVE LINE CAN DEVELOP ALONG THE COLD FRONT
ACROSS IL AND RACE EAST INTO THE WESTERN ZONES THIS EVENING AND
POINTS EAST TOWARD OR JUST AFTER MIDNIGHT. SHOWER COVERAGE WILL
LIKELY BE MORE WIDESPREAD ALONG THE PRE-FRONTAL TROUGH BY MID-
LATE AFTN AS DEEPER UVM/MOISTURE PLUME LIFTS THROUGH...WITH
GREATEST OVERLAP FAVORING HIGHER POPS/QPF INTO AREAS ALONG/WEST OF
INTERSTATE 69. CHANCES FOR ISO SEVERE STORMS APPEAR LOWER THIS
AFTN (WHEN COMPARED TO THIS EVENING) GIVEN STABLE NEAR SFC LAYER
AND LACKING LAPSE RATES/COOLING ALOFT...ALTHOUGH WILL HAVE TO
MONITOR AREAS MAINLY SW OF US 30 IN INDIANA NEAR WARM FRONT
INTERFACE. AS FOR SEVERE THREATS...ISOLATED NEAR SVR/SVR GUSTS
THE PRIMARY CONCERN ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO
GIVEN STRONG FLOW IN THE LOWEST 1KM AND LOW LCLS.

OTHERWISE...COOLER AIR FILTERS IN LATER TONIGHT WITH SOME CONCERN
FOR POST-FRONTAL WIND GUSTS NEARING ADVISORY CRITERIA (45
MPH...MAINLY INTO OUR NW IN/SW LOWER MI COUNTIES GIVEN STRONGER
ISALLOBARIC PUSH).

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM EST WED DEC 23 2015

HIGH PRESSURE AND ASSOCIATED SUBSIDENCE MOVG ACROSS THE AREA THU
SHOULD ALLOW FOR AT LEAST PARTIAL CLEARING. NAM/ECMWF FCSTG LIGHT
SHOWERS THU NGT AS A WK TRAILING SHRTWV LIFTS NE ACROSS THE GRTLKS.
GIVEN LIMITED MOISTURE/WK FORCING... LEANED TOWARD GFS AND
MAINTAINED DRY FCST IN THIS TIMEFRAME FOR NOW. IN THE WAKE OF THIS
SHRTWV... ANOTHER SFC HIGH EXPECTED TO MOVE ACROSS THE GRTLKS
FRIDAY... PROVIDING FAIR WX... THOUGH SOME INCREASE IN MID/HIGH
CLOUDS SHOULD OCCUR AS FLOW ALOFT BACKS IN RESPONSE TO STRONG SHRTWV
DIGGING INTO THE SWRN CONUS. AS THIS DEEPENING UPR TROF MOVES EAST
FRI NGT-SAT... STALLED FRONTAL BOUNDARY SOUTH OF THE OH RIVER SHOULD
MOVE NORTH INTO OUR AREA. STRONG N-NE FLOW OF SUB-TROPICAL MOISTURE
ALONG THE FRONTAL BOUNDARY COMBINED WITH A WK LEAD SHRTWV COULD LEAD
TO HEAVY RAINFALL IN OUR CWA OVER THE WEEKEND... WHILE MAIN SYSTEM
LIFTING NE FROM THE SRN PLAINS MONDAY/TUE WILL LIKELY BRING ANOTHER
ROUND OF HEAVY RAIN... THOUGH TIMING AT THIS POINT REMAINS VERY
QUESTIONABLE. RUN TOTAL QPF OF 4-6 INCHES BY GFS AND 2-4 INCHES FROM
ECMWF ACROSS SE HALF OF CWA BY TUE EVE RAISES CONCERNS FOR FLOODING.
GIVEN FOCUS ON THREATS IN SHORT TERM... HELD WITH JUST A MENTION OF
FLOODING IN HWO FOR NOW... THOUGH IF CURRENT FCSTS PERSIST... WILL
PRBLY NEED AN ESF FOR THIS TIMEFRAME. TEMPS SHOULD REMAIN ABOVE
NORMAL THROUGH THE PERIOD AS SWLY FLOW ALOFT PREDOMINATES ACROSS THE
REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1210 AM EST WED DEC 23 2015

THE RETURN OF A WARM FRONT AND UNSEASONABLY MOIST AIRMASS NORTH
INTO THE REGION THIS MORNING WILL ALLOW ANY POCKETS OF MVFR/VFR
TO FILL IN TO IFR-LIFR THIS MORNING INTO THE EARLY AFTERNOON.
COULD ALSO SEE SOME PATCHY DRIZZLE/SHOWERS DEVELOP TOWARD DAYBREAK
AND CONTINUE THROUGH THE EARLY AFTERNOON GIVEN ONGOING/SHALLOW
WARM/MOIST ADVECTION IN ADVANCE OF FRONTAL ZONE. SOME IMPROVEMENT
IN CIGS IS EXPECTED AT KFWA THIS AFTERNOON/EVENING AS WARM SECTOR
TRIES TO BUILD IN...WITH LOWER CONFIDENCE AT KSBN WITH INVERSION
MORE LIKELY TO HOLD STRONG.

SHORTWAVE AND ATTENDENT SFC LOW MODELED TO DEEPEN NORTHEAST
THROUGH THE CORNBELT/WESTERN LAKES LATER THIS AFTERNOON AND
EVENING WILL LIKELY FORCE SEVERAL WAVES OF SHOWERS AND POSSIBLY A
FEW STORMS (AND LOCALLY STRONG WINDS) MID AFTERNOON THROUGH THE
EARLY OVERNIGHT. OTHERWISE...WINDS INCREASE/VEER THROUGH THE TAF
CYCLE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR LMZ043-046.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY FOR
     LMZ043-046.

&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 22, 3:40 PM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EST TUE DEC 22 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-232045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
340 PM EST TUE DEC 22 2015 /240 PM CST TUE DEC 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS...ARE
EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED
DAMAGING WIND GUSTS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED
OUT.

A SERIES OF SYSTEMS MOVING THROUGH THE AREA MAY PRODUCE SOME
SIGNIFICANT THREE DAY RAINFALL AMOUNTS IN THE SATURDAY THROUGH
MONDAY PERIOD. CONFIDENCE IS LOW CONCERNING DETAILS ON WHERE THE
AXIS OF HEAVIEST RAIN WILL SET UP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT MAY
BE NEEDED WEDNESDAY AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-232045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
340 PM EST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING. A FEW SHOWERS AND STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY DEVELOP
WEDNESDAY AFTERNOON AND PERSIST INTO THURSDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:16 PM ESTSpecial Marine WarningIWX59 min
Dec 23, 1:17 PM ESTSpecial Weather StatementIWXPulaski, White43 min
Dec 23, 1:46 PM ESTSpecial Weather StatementIWXCass29 min
Dec 23, 1:59 PM ESTSpecial Weather StatementIWXFulton, Marshall31 min
Dec 23, 2:27 PM ESTSpecial Weather StatementIWXElkhart, Kosciusko, Marshall, Miami, Wabash33 min
Dec 23, 2:34 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph26 min
Dec 23, 2:46 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph44 min
Dec 23, 3:16 PM ESTSpecial Weather StatementIWXHuntington, LaGrange, Noble, Wabash, Whitley44 min
Dec 23, 3:47 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Dec 23, 4:00 PM ESTSpecial Weather StatementIWXDeKalb, Noble, Steuben30 min
Dec 23, 4:28 PM ESTSpecial Weather StatementIWXAdams, Allen, Blackford, Huntington, Jay, Wells47 min
Dec 23, 5:01 PM ESTSpecial Weather StatementIWXDefiance, Fulton, Williams29 min
Dec 23, 5:05 PM ESTSpecial Weather StatementIWXAllen, Paulding, Putnam, Van Wert40 min
Dec 23, 5:40 PM ESTSpecial Weather StatementIWXAllen, Fulton, Henry, Putnam50 min

Nearby

Gale Warnings in Indiana, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.